Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 121, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 19, 1996, 4:51 PM CDT for Clay County, Jasper County, Richland County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 1996, 4:51 PM CDT (21:51 UTC)
- Expired
- Jul 19, 1996, 5:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Clay County, IL, Jasper County, IL, Richland County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2521 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 192153 SVRSPI ILC025-079-159-192245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 451 PM CDT FRI JUL 19 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST ILLINOIS ...CLAY COUNTY...SOUTHERN JASPER COUNTY...RICHLAND COUNTY AT 449PM...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 15 MILES SOUTHEAST OF EFFINGHAM NEAR NEWTON LAKE IN JASPER COUNTY. THE STORM WAS MOVING SOUTHEAST AT 35 MPH. TOWNS IN THE PATH INCLUDE OLNEY IN RICHLAND COUNTY...BOGOTA...WEST LIBERTY IN JASPER COUNTY AND LEWISVILLE IN CLAY COUNTY. TAKE SHELTER IN A SUBSTANTIAL BUILDING. STAY AWAY FROM WINDOWS AND STAY OFF TELEPHONES. REMEMBER...A SEVERE THUNDERSTORM MAY PRODUCE A TORNADO AT ANY TIME. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:09 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 19, 2:09 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 207 PM CDT FRI JUL 19 1996 SFC ANAL AND SAT SHOWS COOL FRONT FROM JUST SOUTH UIN TO JUST SOUTH OF SPI TO HUF. JUICY DWPTS POOLING ALONG THE FRONT AND SFC MOIST CONVG HAS LEAD TO SOME TSRA POPPING UP ALONG INTERSTATE 72. ADDED FORCING FROM THE FRONT HAS HELPED BREAK THE CAP. DWPTS FALLING OFF BEHIND THE FRONT WITH PIA DWPT DROPPING TO 70. EXPECT FRONT TO CONT TO MAKE SWRD PROGRESSION AS GOOD PRESS RISES NOTED ACROSS NRN IL AND WI. SC FIELD IN COOLER AIR CONTS TO MAKE SLOW SWRD PROGRESSION ACROSS NRN HLF OF IL. MODELS IN GOOD AGREEMENT IN SAGGING FRONT WAY SOUTH WITH COOLER AIR SETTLING IN FOR ANOTHER VISIT AS SFC RIDGE MOVES ACROSS THE GRT LKS RGN. PROBLEM TONGHT IS CLOUDS AND HOW FAR TEMPS WILL FALL. TIME X-SECS KEEP LOW LVL MOISTURE HIGH SO FEEL THAT SC WILL STAY AROUND OVERNIGHT. LOW CLOUDS WILL HELP KEEP LOW TEMPS IN CHCK WITH GOING ZONES HANDLING THIS WELL. PIA 6X5/81 00 SPI 66/84 40 DEC 66/84 20 CMI 64/81 00 SEIL 67/85 60 KETCHAM
In the hours before
Special weather statement, Jul 19, 11:00 AM CDT, 5 hours 51 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-201100- SEVERE WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN ILLINOIS 1100 AM CDT FRI JUL 19 1996 SYNOPSIS: A COLD FRONT WILL CjONTINUE MOVING THROUGH CENTRAL ILLINOIS THIS AFTERNOON BRINGING AN END TO THE THUNDERSTORM CHANCES AS COOLER DRIER AIR FILTERS SOUTH. NO SEVERE WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT. KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:13 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.